MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
FC-3.5-8-3D |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/17/2022
Type of Reportable Event
Malfunction
Event or Problem Description
(b)(6) 2022 mpxr 976521 (for, rep, hcp): medtronic received a report that after the echelon10 microcatheter was in place, the first coil used ev3 fc-3.5-8-3d spring coil to form a hoop.After the first push to form a hoop, wanted to fine-tune the spring coil, found that the coil was detached.As a result, part of the spring coil ran out of the tumor.Remedied with stent, after remediation, the subsequent spring coil was normally filled.The second coil used ev3 apb-2-6-hx-es, and the third coil used ev3 apb-1.5-3-3d-es.The subsequent filling went smoothly, ending the surgery.Retracted the defective spring coil push rod, the non-detachment point at the end of the tail was broken and wire drawing during cleaning.No patient symptoms or further complications were reported as a result of this event.The reported device and any accessory devices were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the anterior communicating artery with a max diameter of 3.5mm and a 5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the axium prime coil returned for analysis within a shipping box; and within a sealed plastic bio-pouch.There was no implant coil, echelon-10 microcatheter or instant detacher returned with the device.¿ visual inspection/damage location details: the axium prime pusher was returned with its introducer sheath.The actuator interface, positive load indicator, coupler tube were found to be intact.However, the axium prime pusher was found to be broken at break indicator with the release wire extending out.The coin was present and against the lumen stop.The shield coil was found intact.The implant coil was already detached and not returned for analysis.The release wire was extending out of the retainer ring ~.0028¿ which is within specification.No damages or irregularities were found with the introducer sheath.No other anomalies were observed.¿ testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations and was found to be within specifications.The lumen stop was found to be visually acceptable.The lumen stop inner diameter (id) was measured to be within specification.The retainer ring was found ovalized and the inner diameter could not be measured due to the damage.No other anomalies were observed.¿ conclusion: based on the analysis performed, the customer report of ¿premature detachment¿ was confirmed.The pusher was returned with the implant coil already detached which is indicative of premature detachment, however, it is not possible to confirm that the implant coil could not detach prior to this.The pusher was found brokem, indicative of high patient tortuosity, advancing/retracting device against resistance.The retainer ring was found to be damaged (ovalized).It is possible the damage to the retainer ring contributed towards the premature detachment.It is likely the damage occurred during the customer reported manipulation that caused the coil to eventually detached.Since the implant coil, detached element, instant detacher and microcatheter were not returned, any contribution of the implant coil, detached element, instant detacher or microcatheter to the issue could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.